Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 10, 2000, 4:16 PM EST for Anderson County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 4:16 PM EST (21:16 UTC)
- Expired
- Mar 10, 2000, 4:45 PM EST
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 4:20 PM EST | Hail 1 | Oliver Spgs, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 102118 SVRMRX TNC001-102145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 416 PM EST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN EASTERN TENNESSEE * UNTIL 445 PM EST * AT 416 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF CLINTON...OR 7 MILES NORTHWEST OF OAK RIDGE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAK RIDGE AROUND 425 PM EST CLINTON AROUND 445 PM EST THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO 1 INCH IN DIAMETER...OgR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ NNNN SP/DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:47 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 10, 2:47 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EST FRI MAR 10 2000 ...MAIN CHALLENGES ARE TIMING OF PRECIP AND TEMPS... ALL MODELS IN FAIRLY CLOSE AGREEMENT THIS CYCLE...BRINGING PRECIP IN THIS EVENING...WITH A BREAK THEN WIDESPREAD PRECIP ON SATURDAY. STRONG DYNAMIC SYSTEM MOVING TOWARDS TENNESSEE FOR SATURDAY. NGM/ETA SEEM TO HAVE THE BEST HANDLE ON THE SITUATION SO HAVE GONE WITH A COMPROMISE BETWEEN THE TWO. TONIGHT...A WEAK SHORTWAVE ROTATING OUT AHEAD OF THE MAIN SYSTEM SPAWNING SCATTERED SHOWERS/THUNDERSTORMS SOUTH AND NORTH OF FORECAST AREA. HOWEVER...CURRENT VISIBLE IMAGERY SHOWS AN ENHANCED LINE OF TOWERING CUMULUS...SO EXPECT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS EVENING. WILL SEE A BREAK OVERNIGHT IN ADVANCE OF THE SYSTEM. ATMOSPHERE BECOMING MORE UNSTABLE THIS AFTERNOON THAN ANTICIPATED...SO COULD SEE AN ISOLATED SEVERE THUNDERSTORM THIS EVENING. WILL GO CATEGORICAL TONIGHT. SATURDAY...UPPER LEVEL STORM SYSTEM AND SURFACE FEATURES ARE IN PHASE AND WITH GOOD DYNAMICS...DEEP MOISTURE...SEE A POSSIBLE SQUALL LINE FORMING EARLY SATURDAY...FOLLOWED BY WIDESPREAD PRECIPITATION BEHIND THE INITIAL LINE. LOOKS LIKE WIDESPREAD AMOUNTS OF 1 INCH OF RAIN. AFTER THE COLD FRONT MOVES THROUGH SATURDAY EVENING...STRONG COLD AIR ADVECTION MOVES INTO THE AREA. WILL GO WITH HEAVY AT TIMES ON SATURDAY...WITH SHOWERS AND THUNDERSTORMS. WITH THIS BEING A SYNOPTIC SCALE SQUALL LINE... AND 40-50 KTS AT H8 COULD SEE STRONG WINDS ASSOCIATED WITH THE INITIAL LINE OF THUNDERSTORMS. SATURDAY NIGHT AND SUNDAY...COLD FRONT SWEEPS THROUGH THE AREA... STRONG COLD AIR ADVECTION...TEMPERATURES FALLING INTO THE LOWER AND MIDDLE 30S...AND H8 TEMPS DROPPING TO -3 TO -8 ACROSS THE CWA... COULD SEE THE RAIN MIX WITH SNOW SUNDAY MORNING BEFORE ENDING IN THE AFTERNOON. WITH THE RECENT WARM TEMPERATURES DO NOT EXPECT ANY ACCUMULATION OF SNOW AT THIS TIME. AFTER SUNDAY...LOOKS LIKE DRY WEATHER AND WARMER TEMPERATURES. .PRELIMINARY NUMBERS... FCSTID = 2 CHA 54 63 35 52 / 100 100 60 30 TYS 52 62 35 48 / 100 100 60 40 TRI 49 60 36 46 / 100 100 60 40 OQT 50 61 35 47 / 100 100 60 40 .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
In the hours before
Special weather statement, Mar 10, 10:40 AM EST, 5 hours 36 minutes before
NCZ060-061-TNZ081>087-098>102-102300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EST FRI MAR 10 2000 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS THE SOUTHERN CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... THIS MORNING...A STATIONARY FRONT STRETCHED NORTHEAST FROM NORTHERN ALABAMA ACROSS THE CUMBERLAND PLATEAU. THIS FRONT WILL BECOME THE FOCAL POINT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON WITH THE COMBINATION OF AFTERNOON HEATING AND AN UPPER LEVEL DISTURBANCE DESTABILIZING THE LOCAL ATMOSPHERE. ISOLATED REPORTS OF HAIL...STRONG WINDS AND LOCALLY HEAVY RAINS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE SOUTHERN CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA WITH SOME OF THESE STORMS. DUE TO THE EXPECTED ISOLATED NATURE OF THESE REPORTS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORzM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS WILL NOT LIKELY BE NEEDED BUT SHOULD CONTINUE TO MONITOR THE SITUATION. DMG/PDK
Special weather statement, Mar 10, 11:35 AM EST, 4 hours 41 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1135 AM EST FRI MAR 10 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA... THIS MORNING...A STATIONARY FRONT STRETCHED NORTHEAST FROM NORTHWEST ALABAMA ACROSS THE CUMBERLAND PLATEAU. THIS FRONT WILL BECOME THE FOCAL POINT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON WITH THE COMBINATION OF AFTERNOON HEATING AND AN UPPER LEVEL DISTURBANCE DESTABILIZING THE LOCAL ATMOSPHERE. ISOLATED REPORTS OF HAIL...STRONG WINDS AND LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH SOME THUNDERSTORMS THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA. ALTHOUGH ANY REPORTS OF SEVERE WEATHER ARE EXPECTED TO BE ISOLATED THIS AFTERNOON...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD CONTINUE TO MONITOR THE SITUATION. DMG/PDK
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.